MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 5 PMA; KNEE PROTHESIS

BIOMET UK LTD. OXF ANAT BRG RT SM SIZE 5 PMA; KNEE PROTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Concomitant medical products: medical product: oxf uni tib tray sza rm/ll pma, catalog # 154719, lot # 147280, medical product: oxf twin-peg cmntd fem sm pma , catalog # 161468, lot # 737170.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00209, 3002806535-2020-00210.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product not returned.
 
Event or Problem Description
A patient underwent an initial knee arthroplasty.It was reported that the patient had a traumatic fall on both knees.The next day the patient experienced pain and a sense of a twisting motion and pop.X-rays revealed dislocation of oxford bearing.Subsequently, a revision procedure was performed.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00209-1, 3002806535-2020-00210-1.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.One mediolateral radiograph, likely taken prior to revision surgery, was provided for analysis with (b)(4).The anatomical bearing has dislocated into the anterior joint space, as indicated by the x-ray marker wire.The tibial tray appears short of the anterior edge of the tibial plateau.The oxford partial knee surgical technique states that the anterior edge of the tibial tray should be flush with (or be less than 5 mm short of) the anterior edge of the tibial tray.Post-primary radiographs are required to assess the initial positioning, fit and alignment of components.The zimmer biomet product experience report (zper) states that the patient (female, 53 at the time of revision) had traumatic fall on both knees causing flexion to lower limb.The next day patient describes a twisting motion, pop and pain.Xray revealed dislocated oxford bearing.This led to surgery on (b)(6) 2020 to replace the anatomical bearing.The zper states that trauma ¿ patient fall on operative knee was a contributing condition related to the event.Documentation provided on etq informs that the original 5 mm bearing was exchanged to a 7 mm bearing, which indicates that a degree of tissue laxity was found at revision.It is unclear at which point the patient has developed joint laxity, as surgical notes from the primary and revision procedure have not been provided.Based on the information provided at the time of writing this assessment, it can be concluded that the device did not contribute to the bearing dislocation.The manufacturing history records (mhrs) for the oxford partial knee femoral component, tibial tray and anatomical bearing have been checked and verify that the components were manufactured and sterilised in accordance with the applicable specifications.In addition, we have not been provided with any supporting documentation which could provide additional information.A review of the complaint database over the last 3 years has found 4 similar complaints for this item code 159570 , and no similar complaints found for the items 154719 and 161468.There were no trends identified from the complaint history review.No same lot numbers, no same hospitals and there are no trends in cause.In most cases of the similar complaints, cause could not be established without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description

Brand Name
OXF ANAT BRG RT SM SIZE 5 PMA
Common Device Name
KNEE PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9920558
Report Number3002806535-2020-00208
Device Sequence Number3130729
Product Code NRA
UDI-Device Identifier05019279786169
UDI-Public05019279786169
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P01004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2019
Device Model NumberN/A
Device Catalogue Number159570
Device Lot Number562460
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;